Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Blood donation. Heavy blood clots. What is the treatment?

13 days ago i had donated my blood in my college blood donation drive. i found the doctors and interns very inexperienced. i din t have any problem during the donation process, a day after the donation i found heavy blood clots inside the skin nearby the inserted area. Though the clots disappeared after 10 days,now i can t straighten my arm without pain, it s as if the nerve or vein restricts to get pulled. I m unable to stretch my right arm fully. This was my first donating experience. i need to know why it s happening and please tell me the treatment for it.
Asked On : Sat, 22 Sep 2012
Answers:  1 Views:  345
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Critical Care Specialist 's  Response
Hello thanks for your question,
I feel sorry that there were inexperienced person at blood donation camp
There could be two reason for blood clot under your skin during blood donation.
No.1,while cannulating your vein the punctured the vein by a big size needle( as big size needles are used during donation camp) and the blood collected along the side of vein under your skin which later on formed clot
No.2.while taking out the needle at completion of donation, the blood leaked into peri vascular space under skin,through punctured vein they didn't instructed you to keep pressure over the puncture sit for at least 5 to 7 minutes.
Your 2nd problems, your getting pain while extending your arm,this is most probably due to thromobophilibitis of the cannulated vein.It will get resolve in a week time,if you have associated fever with it you can take antibiotic.Locally you can apply heparin ointment.
Hope i answered your question.
Get well soon
Keep donating the blood to save lives.
Answered: Sun, 7 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor